Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 89, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2025, 1:52 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 1:52 PM MDT (19:52 UTC)
- Expired
- Jul 16, 2025, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 57 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:10 PM MDT | FLASH FLOOD | 1 Wnw Ruidoso, NM | Water over Main Road Bridge 2. |
| Jul 16, 2:25 PM MDT | FLASH FLOOD | Ruidoso, NM | Swiftwater rescue occurred at Sleepy Hollow Bridge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS55 KABQ 161952
FFWABQ
NMC027-162245-
/O.NEW.KABQ.FF.W.0089.250716T1952Z-250716T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
152 PM MDT Wed Jul 16 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The South Fork burn scar in...
South Central Lincoln County in central New Mexico...
* Until 445 PM MDT.
* At 152 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the South Fork Burn Scar. Between 0.25 and 0.5
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
Excessive rainfall over the burn scar will impact Upper Canyon,
Brady Canyon, and Perk Canyon as well as the Cedar Creek, Eagle
Creek and Rio Ruidoso drainages. Impacts will include but are not
limited to all nearby reservoirs, bridges, culverts and roadways.
Impacts to areas along the Rio Ruidoso may extend downstream of
Ruidoso Downs. The debris flow can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the South Fork
Burn Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the South Fork Burn Scar.
* Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Alto, Glencoe and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the South Fork Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
&&
LAT...LON 3342 10571 3342 10566 3344 10563 3340 10561
3338 10562 3339 10564 3334 10564 3333 10563
3336 10556 3338 10553 3343 10543 3341 10543
3333 10555 3331 10559 3331 10573 3339 10573
3339 10578 3341 10578
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Shoemake3 follow-up statements
133
WGUS75 KABQ 162028
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
228 PM MDT Wed Jul 16 2025
NMC027-162245-
/O.CON.KABQ.FF.W.0089.000000T0000Z-250716T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
228 PM MDT Wed Jul 16 2025
...FLASH FLOOD WARNING FOR THE SOUTH FORK BURN SCAR REMAINS IN
EFFECT UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL LINCOLN
COUNTY...
At 228 PM MDT, Doppler radar indicated light rain continues over the
South Fork Burn Scar. Between 0.25 and 0.75 inches of rain have
fallen. Additional rainfall amounts up to 0.10 inches are possible
in the warned area. Flash flooding has been reported in the upper
canyon along Main Road at Bridge 2.
Excessive rainfall over the burn scar will impact Upper Canyon,
Brady Canyon, and Perk Canyon as well as the Cedar Creek, Eagle
Creek and Rio Ruidoso drainages. Impacts will include but are not
limited to all nearby reservoirs, bridges, culverts and roadways.
Impacts to areas along the Rio Ruidoso may extend downstream of
Ruidoso Downs. The debris flow can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the South Fork Burn Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the South Fork Burn Scar.
Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Alto, Glencoe and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the South Fork Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
&&
LAT...LON 3342 10571 3342 10566 3344 10563 3340 10561
3338 10562 3339 10564 3334 10564 3333 10563
3336 10556 3338 10553 3343 10543 3341 10543
3333 10555 3331 10559 3331 10573 3339 10573
3339 10578 3341 10578
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
34353
WGUS75 KABQ 162144
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
344 PM MDT Wed Jul 16 2025
NMC027-162245-
/O.CON.KABQ.FF.W.0089.000000T0000Z-250716T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
344 PM MDT Wed Jul 16 2025
...FLASH FLOOD WARNING FOR THE SOUTH FORK BURN SCAR REMAINS IN
EFFECT UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL LINCOLN
COUNTY...
At 344 PM MDT, Doppler radar indicated light rain over the South
Fork Burn Scar. Between 0.25 and 0.75 inches of rain have fallen.
Additional rainfall amounts up to 0.25 inches are possible in the
warned area. Flash flooding has been reported and elevated water
levels have been noted in the Rio Ruidoso.
Excessive rainfall over the burn scar will impact Upper Canyon,
Brady Canyon, and Perk Canyon as well as the Cedar Creek, Eagle
Creek and Rio Ruidoso drainages. Impacts will include but are not
limited to all nearby reservoirs, bridges, culverts and roadways.
Impacts to areas along the Rio Ruidoso may extend downstream of
Ruidoso Downs. The debris flow can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the South Fork Burn Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the South Fork Burn Scar.
Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Alto, Glencoe and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the South Fork Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
&&
LAT...LON 3342 10571 3342 10566 3344 10563 3340 10561
3338 10562 3339 10564 3334 10564 3333 10563
3336 10556 3338 10553 3343 10543 3341 10543
3333 10555 3331 10559 3331 10573 3339 10573
3339 10578 3341 10578
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
34121
WGUS75 KABQ 162235
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
435 PM MDT Wed Jul 16 2025
NMC027-162245-
/O.EXP.KABQ.FF.W.0089.000000T0000Z-250716T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
435 PM MDT Wed Jul 16 2025
...FLASH FLOOD WARNING FOR THE SOUTH FORK BURN SCAR WILL EXPIRE AT
445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL LINCOLN COUNTY...
The heavy rain has ended and flood waters have receded. Flash
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
&&
LAT...LON 3342 10571 3342 10566 3344 10563 3340 10561
3338 10562 3339 10564 3334 10564 3333 10563
3336 10556 3338 10553 3343 10543 3341 10543
3333 10555 3331 10559 3331 10573 3339 10573
3339 10578 3341 10578
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 12:10 PM MDT, 1 hour 42 minutes earlier. Its key messages:
- Updated at 1155 AM MDT Wed Jul 16 2025
- Scattered showers and storms today become more numerous Thursday and Friday, increasing the threat of flash flooding. Heavy rainfall is most likely in north-central and northeastern New Mexico.
- Gusty outflow winds, small hail, and dangerous lightning could accompany storms each day around the area. A few storms in northeastern New Mexico may become severe both today and Thursday.
- Rain chances decrease this weekend into early next week, however a minor to moderate risk of burn scar flash flooding will persist. Temperatures rise above seasonal averages early next week, creating moderate heat risk concerns in the Rio Grande Valley and eastern New Mexico.
Area forecast discussion, Jul 16, 12:10 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1210 PM MDT Wed Jul 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1155 AM MDT Wed Jul 16 2025 - Scattered showers and storms today become more numerous Thursday and Friday, increasing the threat of flash flooding. Heavy rainfall is most likely in north-central and northeastern New Mexico. - Gusty outflow winds, small hail, and dangerous lightning could accompany storms each day around the area. A few storms in northeastern New Mexico may become severe both today and Thursday. - Rain chances decrease this weekend into early next week, however a minor to moderate risk of burn scar flash flooding will persist. Temperatures rise above seasonal averages early next week, creating moderate heat risk concerns in the Rio Grande Valley and eastern New Mexico. && .SHORT TERM... (Today through Thursday) Issued at 151 AM MDT Wed Jul 16 2025 The center of the H5 ridge will move directly over central NM today, which will make storm motion very slow and erratic. Overall, storm coverage will be similar to Tuesday, but storm intensity may be a tad higher with the influx of moisture from the southwest. Models have been consistent with showing a cluster of storms developing in the southwest mountains, with sfc convergence supporting its maintenance for several hours into the evening despite near- stationary storm motion. The other area to watch will be the northeastern quadrant of the state because of a frontal passage that will come southward down the High Plains. This will support the intensification of storms as they come off the Sangre de Cristo mountains and a few of these storms may become severe in the northeast plains. Most models show a rapid reduction in storm intensity as the backdoor front accelerates south and west. There is reason to suggest that a few storms could initiate in the highlands and along the central mountain chain as the front sweeps through, but they would struggle to maintain their strength for very long given that the atmosphere will be becoming increasingly stable. A moist east canyon wind will blow through the gaps of the central mountain chain early Thursday morning, surging PWATs to over 1" at KABQ and setting the stage for a more active Thursday. The center of the H5 ridge will be all the way in east TX by the time of convective initiation on Thursday afternoon, allowing southerly flow to develop across New Mexico. A moist and unstable atmosphere will support numerous showers and storms on Thursday afternoon, which will trek northward and expand in coverage through the afternoon. Deterministic QPF amounts are quite light (generally 0.2" or less in most areas), but locally heavier totals can be expected. The off-scar flash flood risk will be greatest in northeastern NM where several key ingredients are in place. First of all, there is plenty of moisture and instability. Second, a weak mid- level shortwave will provide additional forcing for storm initiation and maintenance as they come off the mountains into the highlands and plains. And lastly, east to southeast flow in the 850-700mb layer will provide a constant source of moisture advection that will make it difficult for the atmosphere to work itself over. For this reason, WPC has introduced a Slight risk area across the northeastern quadrant of the state and a Flash Flood Watch may be issued in future forecast packages. The threat for flash flooding in the Ruidoso are does increase on Thursday due to the potential for heavy rainfall rates, however confidence remains low to moderate at this time. The S to N storm motion has not been a heavy rainfall producer over the Ruidoso area burn scars thus far this monsoon season. Model QPF bullseyes generally show the heaviest rainfall off-scar which is good news, but it may not matter given their sensitivity. Soil moisture analysis shows 70%+ saturation over the burn scars, further supporting even more efficient runoff. && .LONG TERM... (Thursday night through Tuesday) Issued at 151 AM MDT Wed Jul 16 2025 Friday's forecast is slightly more tricky than Thursday. The H5 ridge will still be well off to the east, but the upper-low over Baja California will finally eject northward into AZ. Storm motions will be faster than on Thursday, but the near uni-directional flow aloft will make it more difficult for storms to train and there is always a chance that debris clouds from the night before prevent destabilization and therefore limit rainfall rates. Saturday will be similar to Friday, except that precipitation chances come down a tad in response to dry air advection from the west. The downward trend in storm chances continues into Sunday and Monday. Both ENS and GEFS ensemble mean PWATs show a gradual drying trend, but each have a few members (including the deterministic Euro) which show a rapid drying trend, with only isolated storms over the high terrain as early as Monday. Isolated to scattered convection is the most likely scenario, with mountain areas favored for rain with this pattern since storms will struggle to maintain their strength as they move into the lower elevations. The downtrend in rain chances will coincide with an increase in temps, which will rise above seasonal averages early to mid-next week. This will introduce moderate heat risk concerns to the lower elevations of central and eastern NM, with minor risk elsewhere. && .AVIATION... (18Z TAFS) Issued at 1155 AM MDT Wed Jul 16 2025 Scattered to numerous showers and thunderstorms are expected over northern and western parts of the forecast area this afternoon and evening, with scattered to isolated activity elsewhere, except for dry weather along and east of a line from Fort Sumner to Dunken. Some storms may turn severe this afternoon and evening across far northeast areas with a risk of large hail and damaging winds. Elsewhere, wet microbursts from some thunderstorms will be capable of producing localized, brief, and erratic wind gusts up to 45 KT this afternoon and evening. Late tonight, isolated to widely scattered showers and thunderstorms are forecast to linger over western areas, and along and east of the Sangre de Cristo, Sandia, and Manzano Mountains. Further, late tonight until mid morning Thursday, areas of low clouds are expected to produce MVFR and IFR conditions as far south as I-40 and potentially as far west as the central mountain chain. && .FIRE WEATHER... Issued at 151 AM MDT Wed Jul 16 2025 Critical fire weather conditions are not expected the next 7 days. Scattered showers and storms today will become more numerous Thursday and Friday, bringing wetting rainfall to much of the region, The heaviest rainfall is likely in the northern mountains and northeast plains, where rainfall totals will likely exceed 2" in a few spots. The increased rain chances will help to keep temperatures below average, eventually warming above average early next week as precipitation chances drop. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 95 67 89 65 / 10 30 40 60 Dulce........................... 92 49 87 49 / 40 40 70 70 Cuba............................ 90 59 85 57 / 30 60 70 80 Gallup.......................... 89 55 84 53 / 60 60 80 70 El Morro........................ 85 55 81 54 / 70 60 80 80 Grants.......................... 90 56 84 56 / 50 60 70 70 Quemado......................... 86 55 81 57 / 90 80 70 80 Magdalena....................... 88 62 84 62 / 50 40 60 70 Datil........................... 85 54 80 56 / 80 50 70 60 Reserve......................... 89 52 86 54 / 90 70 80 60 Glenwood........................ 92 57 90 60 / 90 70 70 50 Chama........................... 84 49 79 48 / 50 40 80 70 Los Alamos...................... 86 63 82 60 / 40 50 80 70 Pecos........................... 87 58 80 57 / 50 50 80 70 Cerro/Questa.................... 85 55 82 54 / 60 60 90 70 Red River....................... 75 45 72 46 / 60 60 90 60 Angel Fire...................... 78 42 74 43 / 60 50 90 60 Taos............................ 88 55 83 54 / 50 50 80 60 Mora............................ 83 51 75 50 / 60 50 80 60 Espanola........................ 95 62 90 60 / 40 50 80 70 Santa Fe........................ 88 63 83 61 / 40 50 80 70 Santa Fe Airport................ 92 62 87 59 / 40 50 70 70 Albuquerque Foothills........... 95 70 89 67 / 30 50 60 80 Albuquerque Heights............. 96 70 90 67 / 20 50 60 70 Albuquerque Valley.............. 98 69 92 66 / 20 50 50 70 Albuquerque West Mesa........... 97 70 90 66 / 20 50 60 70 Belen........................... 97 65 91 64 / 20 40 40 70 Bernalillo...................... 98 68 91 65 / 30 50 60 70 Bosque Farms.................... 97 66 90 63 / 20 50 40 70 Corrales........................ 98 69 92 66 / 20 50 60 70 Los Lunas....................... 97 67 90 64 / 20 50 40 70 Placitas........................ 94 67 88 64 / 30 50 60 70 Rio Rancho...................... 97 69 91 66 / 20 50 60 70 Socorro......................... 98 69 93 68 / 20 40 40 60 Sandia Park/Cedar Crest......... 89 60 83 58 / 30 50 70 70 Tijeras......................... 90 62 84 60 / 30 50 60 70 Edgewood........................ 90 57 85 56 / 30 40 60 60 Moriarty/Estancia............... 92 57 85 55 / 30 40 60 60 Clines Corners.................. 85 57 79 56 / 30 40 60 60 Mountainair..................... 89 59 83 58 / 30 40 50 60 Gran Quivira.................... 88 59 82 59 / 30 40 50 60 Carrizozo....................... 91 65 85 65 / 30 20 50 50 Ruidoso......................... 84 59 78 58 / 40 10 60 30 Capulin......................... 84 54 77 54 / 50 70 70 60 Raton........................... 89 54 81 54 / 50 70 80 50 Springer........................ 90 57 82 56 / 40 60 80 50 Las Vegas....................... 86 55 79 54 / 40 50 70 60 Clayton......................... 92 60 83 63 / 20 80 40 50 Roy............................. 88 59 81 59 / 20 60 60 60 Conchas......................... 95 65 90 65 / 5 40 40 60 Santa Rosa...................... 93 64 87 63 / 10 30 40 50 Tucumcari....................... 93 63 89 64 / 0 30 20 50 Clovis.......................... 96 67 93 67 / 0 10 10 40 Portales........................ 96 68 93 67 / 0 10 10 30 Fort Sumner..................... 95 67 93 67 / 5 20 20 40 Roswell......................... 100 72 97 72 / 0 5 10 20 Picacho......................... 93 64 89 64 / 20 5 30 30 Elk............................. 89 62 86 61 / 30 5 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:40 PM MDT | Flood Watch | ABQ | Colfax, Harding, Lincoln, Mora, Quay, Rio Arriba and 4 more | 34 hr |
| Jul 16, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 38 min |
| Jul 16, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| Jul 16, 3:01 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 16, 3:40 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Jul 16, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| Jul 16, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jul 16, 4:18 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 3 hr |
| Jul 16, 4:59 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 16, 5:07 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 16, 5:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.